Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Aug 2, 2016, 3:32 AM EDT for Putnam County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 3:32 AM EDT (07:32 UTC)
- Expired
- Aug 2, 2016, 4:15 AM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
County Putnam County, NY
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875
WWUS81 KOKX 020732
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
332 AM EDT TUE AUG 2 2016
CTZ005-NYZ068-020815-
NORTHERN FAIRFIELD-PUTNAM-
332 AM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD AND
EASTERN PUTNAM COUNTIES...
AT 329 AM EDT...A STRONG THUNDERSTORM WAS LOCATED EAST OF
POUGHKEEPSIE...MOVING EAST AT 25 MPH.
THIS STORM WILL BE NEAR...
SHERMAN AROUND 400 AM EDT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
4150 7344 4151 7339 4149 7337 4147 7331
4139 7334 4149 7382 4150 7382 4153 7360
4153 7353 4167 7352
TIME...MOT...LOC 0729Z 284DEG 23KT 4157 7370
$$
PWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:42 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 2, 1:42 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service New York NY
142 AM EDT TUE AUG 2 2016
.SYNOPSIS...
A trough axis will approach the area overnight and result in the
potential for showers and possible thunderstorms to develop
mainly over interior sections. This trough slides through the
area later today. Wednesday through Monday...High pressure will
move slowly east across the area Wednesday through Friday. A cold
front will move southeast across the area on Saturday followed by
high pressure through Monday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Scattered showers and possible thunderstorms are expected early
this morning. None of the models have had a Grade A performance
the last few days with timing and placement of QPF, and not much
seen at this time on radar. However, given these areas got soaked
over the weekend with 2 to 4 inches of rain (Charlotteburg
Reservoir, NJ co-op reported 5.34 inches in the last 72 hours in
their manual 8 inch gauge) it will not take much to see new
flooding develop quickly in the already soaked areas. Thus a Flash
Flood Watch was issued for this evening into tonight.
As the mid-level trough approaches, it may serve as a lifting
mechanism for convection to develop. Any activity should be from
The City on west and thus the highest PoPs were placed in these
areas. Activity should trend down in coverage toward daybreak
with the only real focus overnight being the trough. Thus as the
trough works east, we will see the best shot at showers in
southeast CT and eastern LI. The 4km NAM which has been one of the
better models of late with convection shows very little to nothing
in these areas with QPF.
If we see any rain tonight, patchy fog is possible north and west
of The City but this was left out of the grids.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
A positively tilted mid-level and surface trough axis remains
across New England extending into New York and New Jersey for
today. Mid-level energy still rotates through the back sided of
the trough. Although the overall moisture content lowers a little
more, showers and thunderstorms are still possible. PWATs on the
GFS are shown to lower to 1.3 to 1.5 inch which are not as juicy
but still enough to possibly trigger isolated flash flooding,
especially if the right storm hits in the right spot. By the
afternoon, drier and more stable air will overspread the area on
the back side of the trough axis and PoPs were trended down and
sky cover was toned down as well. Thus the best shot at any
showers and thunderstorms will be in the morning to early
afternoon tomorrow.
Once again tonight with clearing, a close temp-dewpoint spread
and light winds, patchy radiation fog may develop.
There is a moderate risk of rip currents at Atlantic beaches on
Tuesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Wednesday through Friday shows high pressure moving slowly east
across the area with dry weather and near normal temperatures. Weak
afternoon sea breezes are likely with both day time ambient
temperatures and heat index values remaining below 90 degrees.
Saturday...Although model output shows differences in timing, a cold
front is forecast to move southeast across the area preceded and
accompanied by SCT TSTMS. With forecast dewpoint temperatures around
70 and high temps in the upper 80s across the NYC Metro area,
heat index values are forecast to rise into the lower 90s. With
abundant low lvl moisture in place, TSTMS may produce torrential
rainfall leading mainly to ponding of water in low lying poor
drainage areas.
Sunday through Monday...will feature a return to fair weather as
high pressure builds east across the area.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Stationary front remains along the Mid-Atlantic, and several
waves of low pressure will ride along that boundary today.
Generally VFR conditions are observed, and a few pockets of MVFR
ceilings are possible early this morning. A few showers cannot be
ruled out, especially NW of NYC this morning, but are not included
in the forecast at this time.
After 12Z, expect VFR ceilings through much of the day, between 5
and 10 kft. These clouds scatter by evening.
Easterly winds will average 5-10 KT, with winds a few KT higher
along the coasts.
.OUTLOOK FOR 06Z Wednesday through Saturday...
.Late tonight-Friday...VFR.
.Saturday...Mainly VFR. Sub-VFR possible in scattered SHRA/TSRA.
&&
.MARINE...
A stationary front remains in the vicinity or just south of the
waters as a weak area of low pressure passes through. An easterly
flow will still result in 3 to 4 foot waves well offshore,
although these should somewhat lessen by later in the day today as
the flow turns more southerly.
Wednesday through Friday...wind speeds and seas are forecast to
remain below small craft advisory levels of 25 knots and 5 feet as
high pressure moves slowly east across the coastal waters.
Saturday...Southwest winds will increase and seas will build with
the approach of a cold front. A Small Craft Advisory is possible
mainly across the Atlantic Ocean coastal waters on Saturday along
with scattered Thunderstorms.
Sunday...Tranquil weather is forecast to return with the approach of
high pressure.
&&
.HYDROLOGY...
The highest risk for flash flooding is in areas that already have
a Flash Flood Watch in effect, or NW of NYC. This would be in
isolated heavier showers that could develop early.
Friday Night through Saturday Evening...Scattered showers and
thunderstorms are forecast along and ahead of a cold front. Up to
1/2 inch of rain is possible with thunderstorms. Widespread
significant rainfall is not forecast for this front.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flooding is possible with Tonight's high tide.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flash Flood Watch until 6 AM EDT early this morning for
NYZ067>069.
NJ...Flash Flood Watch until 6 AM EDT early this morning for NJZ002-
004-103.
MARINE...None.
&&
SYNOPSIS...GC
NEAR TERM...JMC
SHORT TERM...
LONG TERM...GC
AVIATION...PW
MARINE...GC
HYDROLOGY...GC
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 2, 3:22 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 322 AM EDT TUE AUG 2 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-030730- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 322 AM EDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-030730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 322 AM EDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 2, 3:32 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
332 AM EDT TUE AUG 2 2016
CTZ005-NYZ068-020815-
NORTHERN FAIRFIELD-PUTNAM-
332 AM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD AND
EASTERN PUTNAM COUNTIES...
AT 329 AM EDT...A STRONG THUNDERSTORM WAS LOCATED EAST OF
POUGHKEEPSIE...MOVING EAST AT 25 MPH.
THIS STORM WILL BE NEAR...
SHERMAN AROUND 400 AM EDT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
4150 7344 4151 7339 4149 7337 4147 7331
4139 7334 4149 7382 4150 7382 4153 7360
4153 7353 4167 7352
TIME...MOT...LOC 0729Z 284DEG 23KT 4157 7370
PWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:20 AM EDT | Special Weather Statement | OKX | 40 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.